| Model Number |
24686 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/28/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a vascular stenosis at a stoma site.A 5.0 x40, 40cm gladiator elite balloon catheter was selected for dilation.However, after several inflations at less working pressure for few second, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications reported and the patient was stable.
Event or Problem Description
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied and liquid was observed to be leaking from the inner shaft and coming out of the tip.The leak coming out from the tip, most probably occurred due to the user applying excessive force to the delivery system when loading the guidewire into device.The tip of the guidewire most likely punctured the inner shaft between the inflation lumen and guidewire lumen.There were no visual rupture or balloon leaks noted on balloon material.A visual and microscopic examination observed damage to the tip of the device.A visual and tactile examination identified a shaft kink 245mm distal from the distal end of the strain relief.A visual examination found no issues or damage to the markerbands of the device.